Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 409, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 26, 2012, 3:46 PM CDT for Clay County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 26, 2012, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WUUS54 KOUN 262046 SVROUN TXC077-262115- /O.NEW.KOUN.SV.W.0409.120726T2046Z-120726T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT THU JUL 26 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLAY COUNTY IN NORTHERN TEXAS... * UNTIL 415 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BLUEGROVE...MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BUFFALO SPRINGS AND JOY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3348 9838 3365 9839 3366 9818 3349 9811 TIME...MOT...LOC 2041Z 347DEG 3KT 3358 9827 $$ MBS
1 follow-up statement
246 WWUS54 KOUN 262115 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 415 PM CDT THU JUL 26 2012 TXC077-262125- /O.EXP.KOUN.SV.W.0409.000000T0000Z-120726T2115Z/ CLAY TX- 415 PM CDT THU JUL 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3347 9838 3365 9839 3365 9818 3349 9811 TIME...MOT...LOC 2115Z 347DEG 3KT 3358 9827 $$ MBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:07 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 26, 3:07 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 307 PM CDT THU JUL 26 2012 .DISCUSSION... SCATTERED SHOWERS/STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF THE FA. THE BEST CHANCES AND STRONGEST STORMS WILL BE IN AREA JUST SOUTH OF A DIFFERENTIAL HEATING BOUNDARY DUE TO THE CLOUD COVER... GENERALLY SOUTH OF I-44. THIS AREA HAS RECEIVED PLENTY OF HEATING TODAY AND A DISTURBANCE FROM OVERNIGHT/MORNING CONVECTION WILL CONTINUE TO MOVE EAST ACROSS THIS AREA. ANOTHER DISTURBANCE IS MOVING EAST ACROSS NORTHERN OK WHICH MAY ALSO AID IN DEVELOPMENT. THE FRONT/WIND SHIFT LINE EXTENDS EAST-WEST JUST NORTH OF I-40. IF CLOUDS THIN ENOUGH FOR SOME HEATING TO OCCUR... STORMS MAY ALSO DEVELOP NEAR THIS BOUNDARY BUT CHANCES HERE A LOWER THAN THE AREAS FURTHER SOUTH MENTIONED ABOVE. SOME OF THE STORMS MAY BECOME SEVERE MAINLY PRODUCING STRONG WINDS. SHOWER AND THUNDERSTORM CHANCES WILL GRADUALLY SHIFT SOUTH OVERNIGHT INTO FRIDAY AND THEN ENDING FRIDAY EVENING. THE UPPER HIGH PRESSURE WILL THEN ESTABLISH ITSELF OVER THE SOUTHERN PLAINS THIS WEEKEND LEADING TO DRY AND HOT CONDITIONS AGAIN. MODELS SHOW THAT THIS HIGH PRESSURE CENTER COULD SHIFT WEST SOME EARLY NEXT WEEK WHICH MAY LEAD TO NORTH OR NORTHWEST FLOW OVER AT LEAST PORTIONS OF THE REGION. THIS COULD MEAN A CHANCE FOR SHOWERS AND MAYBE A SLIGHT DROP IN TEMPS WITH A FRONT OR TWO MOVING INTO THE AREA NEXT WEEK. HOWEVER... THERE IS SOME QUESTION ON HOW FAR WEST THE HIGH PRESSURE WILL SHIFT AND HOW FAR SOUTH/EFFECTS OF A FRONT WILL OCCUR... SO WILL KEEP FORECAST PRETTY MUCH AS IS IN THE EXTENDED FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 98 73 99 / 30 10 10 10 HOBART OK 73 98 73 102 / 30 20 10 10 WICHITA FALLS TX 75 98 75 103 / 50 30 20 10 GAGE OK 69 99 72 99 / 10 10 0 10 PONCA CITY OK 71 100 73 102 / 10 10 0 10 DURANT OK 77 97 76 99 / 60 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/25
Hazardous weather outlook, Jul 26, 11:48 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NEXT SCHED ISSUANCE
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT THU JUL 26 2012
OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1148 AM CDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS. THE SLIGHT RISK AREA IS SOUTH OF A STILLWATER TO
CLINTON TO ERICK LINE.
DISCUSSION...
THE ATMOSPHERE IS EXPECTED TO BECOME MORE UNSTABLE THIS
AFTERNOON...ESPECIALLY ACROSS EAST CENTRAL AND SOUTHEAST
OKLAHOMA...AS TEMPERATURES CLIMB TO NEAR THE CENTURY MARK.
ALTHOUGH WIND SHEAR WILL REMAIN WEAK AND UNFAVORABLE FOR
ORGANIZED SEVERE STORMS...ISOLATED SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE
DURING THE AFTERNOON AND EVENING MAINLY ALONG AND SOUTH I44.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY...MAINLY OVER
WESTERN NORTH TEXAS AND THE SOUTHERN HALF OF OKLAHOMA. STRONG WINDS
WILL BE THE MAIN THREAT WITH THESE STORMS.
OTHER HAZARDOUS WEATHER...
DANGEROUSLY HOT CONDITIONS WILL LIKELY RETURN BY SATURDAY AND
CONTINUE INTO EARLY NEXT WEEK WITH HEAT ADVISORIES PROBABLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.In the hours before
Special weather statement, Jul 26, 3:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT THU JUL 26 2012
TXZ090-262100-
CLAY TX-
313 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
400 PM CDT...
AT 313 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELLEVUE...
MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BELLEVUE AND VASHTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3362 9824 3402 9809 3391 9798 3354 9798
3352 9799
TIME...MOT...LOC 2009Z 209DEG 8KT 3370 9809
MBSSpecial weather statement, Jul 26, 3:27 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 327 PM CDT THU JUL 26 2012 OKZ041-046-047-262115- JOHNSTON OK-MURRAY OK-CARTER OK- 327 PM CDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSTON... SOUTHEASTERN MURRAY AND EAST CENTRAL CARTER COUNTIES UNTIL 415 PM CDT... AT 327 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GENE AUTRY... MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... MANNSVILLE...RAVIA...MILL CREEK...GENE AUTRY...REAGAN AND RUSSETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3419 9704 3436 9706 3445 9671 3418 9667 TIME...MOT...LOC 2020Z 262DEG 9KT 3429 9696 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:13 PM CDT | Special Weather Statement | OUN | Clay | 47 min |
| Jul 26, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 51 min |
| Jul 26, 4:16 PM CDT | Special Weather Statement | OUN | Archer | 29 min |
| Jul 26, 4:25 PM CDT | Special Weather Statement | OUN | Clay | 50 min |
| Jul 26, 5:18 PM CDT | Special Weather Statement | OUN | Clay | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.